The Michigan Mathematical Journal

Torsion in the cohomology of desingularized fiber products of elliptic surfaces

Chad Schoen

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 62, Issue 1 (2013), 81-115.

Dates
First available in Project Euclid: 22 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1363958242

Digital Object Identifier
doi:10.1307/mmj/1363958242

Mathematical Reviews number (MathSciNet)
MR3049298

Zentralblatt MATH identifier
1287.14021

Subjects
Primary: 14J30: $3$-folds [See also 32Q25] 14F22: Brauer groups of schemes [See also 12G05, 16K50]
Secondary: 14J27: Elliptic surfaces 14C99: None of the above, but in this section

Citation

Schoen, Chad. Torsion in the cohomology of desingularized fiber products of elliptic surfaces. Michigan Math. J. 62 (2013), no. 1, 81--115. doi:10.1307/mmj/1363958242. https://projecteuclid.org/euclid.mmj/1363958242


Export citation

References

  • M. Artin and D. Mumford, Some elementary examples of unirational varieties which are not rational, Proc. London Math. Soc. (3) 25 (1972), 75–95.
  • V. Batyrev and M. Kreuzer, Integral cohomology and mirror symmetry for Calabi–Yau 3-folds, AMS/IP Stud. Adv. Math., 38, pp. 255–270, Amer. Math. Soc., Providence, RI, 2006.
  • V. Bouchard and R. Donagi, An $SU(5)$ heterotic standard model, Phys. Lett. B 633 (2006), 783–791.
  • J.-L. Colliot-Thélène, J.-J. Sansuc, and C. Soulé, Torsion dans le groupe de Chow de codimension deux, Duke Math. J. 50 (1983), 763–801.
  • P. Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57.
  • P. Deligne, Cohomologie étale, Lecture Notes in Math., 569, Springer-Verlag, Berlin, 1977.
  • P. Deligne and M. Rapoport, Les schémas de modules des courbes elliptiques, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, 1972), Lecture Notes in Math., 349, pp. 143–316, Springer-Verlag, Berlin, 1973.
  • F. Diamond and J. Shurman, A first course in modular forms, Grad. Texts in Math., 228, Springer-Verlag, New York, 2005.
  • S. Endrass, On the divisor class group of double solids, Manuscripta Math. 99 (1999), 341–358.
  • O. Gabber, Sur la torsion dans la cohomologie $l$-adique d'une variété, C. R. Acad. Sci. Paris Sér. I Math. 297 (1983), 179–182.
  • C. Grabowski, On the integral Hodge conjecture for 3-folds, Ph.D. thesis, Duke Univ., 2004.
  • M. Gross, Some calculations of Brauer groups, Appendix to Stable singularities in string theory by P. Aspinwall and D. Morrison, Comm. Math. Phys. 178 (1996), 115–134.
  • M. Gross and S. Pavanelli, A Calabi–Yau threefold with Brauer group $({\Bbb Z}/8)^2,$ Proc. Amer. Math. Soc. 136 (2008), 1–9.
  • A. Grothendieck, Le Groupe de Brauer, III, Dix exposes sur la cohomologie des schemas, pp. 88–188, North-Holland, Amsterdam, 1968.
  • R. Hartshorne, Algebraic geometry, Grad. Texts in Math., 52, Springer-Verlag, New York, 1977.
  • S. Kleiman, Algebraic cycles and Weil conjectures, Dix exposes sur la cohomologie des schemas, pp. 359–386, North-Holland, Amsterdam, 1968.
  • J. Kollar, Trento examples, Classification of irregular varieties (Trento, 1990), Lecture Notes in Math., 1515, pp. 134–139, Springer-Verlag, Berlin, 1992.
  • S. Lang, Elliptic functions, Addison-Wesley, Reading, MA, 1973.
  • C. Meyer, Modular Calabi–Yau threefolds, Fields Inst. Monogr., 22, Amer. Math. Soc., Providence, RI, 2005.
  • J. Milne, Étale cohomology, Princeton Math. Ser., 33, Princeton Univ. Press, Princeton, NJ, 1980.
  • D. Mumford, Abelian varieties, Tata Inst. Fund. Res. Stud. Math., 5, Bombay, 1985.
  • C. Schoen, Desingularized fiber products of semi-stable elliptic surfaces with vanishing third Betti number, Compositio Math. 145 (2009), 89–111.
  • –––, Invariants of regular models of the product of two elliptic curves at a place of multiplicative reduction, Arithmetic and geometry of K3 surfaces and Calabi–Yau threefolds, Springer-Verlag, Berlin (to appear).
  • C. Schoen and S. Sharif, Geometric Tate–Shafarevich groups and certain elliptic threefolds, in preparation.
  • C. Schoen and J. Top, Drinfeld modules and torsion in the Chow groups of certain threefolds, Proc. London Math. Soc. (3) 95 (2007), 545–566.
  • J. Silverman, The arithmetic of elliptic curves, Grad. Texts in Math., 106, Springer-Verlag, New York, 1986.
  • –––, Advanced topics in the arithmetic of elliptic curves, Grad. Texts in Math., 151, Springer-Verlag, New York, 1994.
  • C. Voisin, On integral Hodge classes on uniruled or Calabi–Yau threefolds, Moduli spaces and arithmetic geometry, Adv. Stud. Pure Math., 45, pp. 43–73, Math. Soc. Japan, Tokyo, 2006.
  • Y. Zarhin, Homomorphisms of abelian varieties over geometric fields of finite characteristic, preprint, 2011, arXiv:1012.5083v2.